Originally Posted by Jasper22
My husband is in detox for Oxycotin and Oxycodene addiction and they are giving him methadone to deal with the withdrawls. He seems fine and in the past 2 days they have cut hime down from 20mg of methadone to 5mg of methadone. He is due to be released tomorrow and my worry is will there be any withdrawls now from the methadone? They seem to have substitued one drug for another. Im very confused by everything I have read so could someone please help me. He's been detoxing for 3 days off Oxys (The first 24 hours were spent in the ER wating for a bed in detox) and then when he got to the detox center they put him on methadone. Tell me he's going to be fine tomorrow when I pick him up or at least what to expect?
In my opinion, I would rather detox from the OXYS than to have been put on methadone for the withdrawls.
Recently, when I was arrested, I was on 20mg of methadone....I hadn't taken it two days prior to being arrested and didn't receive it until 2 days after being arrested. I went thru pure hell. I felt like I was crawling out of my skin.
To taper someone from 20mg to 5mg is ridiculous. Thats a 75 percent reduction in medicine.
To go from 100mg to 75mg not too bad (still bad but not so bad) but from 20 mg to 5 mg.........what the hell are these "professionals" thinking.
Get ready for one helluva withdrawl. The methadone is in the fatty tissue and .......Ill leave out the details since I am in no way shape or form a doctor.
Get him back on methadone or to another place that will give him methadone and let him taper 1mg per week at 15mg as a starting point. Its not humane what he will go thru.
expect the following: nausea, vomiting, the runs, severe leg twitching, insomnia, constant yawning, shivers, sweating etc....then the real pain starts.